Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 27, 2007, 5:33 PM CDT for Miami County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- Apr 27, 2007, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KEAX 272234 TOREAX KSC121-272300- /O.NEW.KEAX.TO.W.0018.070427T2233Z-070427T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CDT FRI APR 27 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS * UNTIL 600 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LANE...OR 7 MILES WEST OF OSAWATOMIE...AND MOVING SOUTHEAST AT 30 MPH. * THIS TORNADIC STORM WILL BE NEAR... OSAWATOMIE BY 540 PM CDT. FONTANA BY 555 PM CDT. THE TOWN OF BEAGLE IS ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3854 9506 3843 9506 3835 9486 3846 9479 $$ DEROCHE
2 follow-up statements
000 WWUS53 KEAX 272244 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 540 PM CDT FRI APR 27 2007 KSC121-272300- /O.CON.KEAX.TO.W.0018.000000T0000Z-070427T2300Z/ MIAMI KS- 540 PM CDT FRI APR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MIAMI COUNTY UNTIL 600 PM CDT... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LANE...OR 7 MILES SOUTHWEST OF OSAWATOMIE... MOVING SOUTHEAST AT 30 MPH. AT 538PM...A STORM CHASER REPORTED A FUNNEL CLOUD NEAR THE MIAMI AND FRANKLIN COUNTY BORDER. THIS DANGEROUS STORM WILL BE NEAR... FONTANA BY 555 PM CDT. THE TOWN OF BEAGLE IS ALSO IN THE PATH OF THIS TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3854 9506 3843 9506 3835 9486 3846 9479 $$ DEROCHE
000 WWUS53 KEAX 272253 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 552 PM CDT FRI APR 27 2007 KSC107-272315- /O.CON.KEAX.TO.W.0019.000000T0000Z-070427T2315Z/ LINN KS- 552 PM CDT FRI APR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 615 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MOUND CITY...MOVING SOUTHEAST AT 30 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LINN COUNTY. A FUNNEL CLOUD HAS BEEN REPORTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3823 9482 3815 9490 3803 9474 3815 9462 $$ DEROCHE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:16 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 3:16 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 316 PM CDT FRI APR 27 2007 .UPDATED AVIATION DISCUSSION... .DISCUSSION... UPPER LOW IN NORTHEASTERN KANSAS HAS TRIGGERED THE DEVELOPMENT OF SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. ALTHOUGH THERE IS NO SIGNIFICANT SHEAR PRESENT...SBCAPE AROUND 400 J/KG HAS LED TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS PRODUCING...A COUPLE PRODUCING SMALL HAIL. FREEZING LEVELS WITHIN THIS REGION ARE AROUND 7500 FEET. THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST SOUTHEAST THIS EVENING AND POSE A THREAT FOR CONTINUED DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS WEST CENTRAL MISSOURI. A COUPLE OF THUNDERSTORMS MAY PRODUCE SMALL HAIL UNTIL SUNSET. OTHERWISE...MUCH WARMER AND DRIER CONDITIONS ARE EXPECTED FOR THE WEEKEND AS AN UPPER RIDGE BUILDS INTO THE REGION. DOWNSLOPE WARMING ALONG WITH STRONG INSOLATION WILL PUSH TEMPERATURES WELL INTO THE 80S ON SUNDAY. DB .EXTENDED FORECAST... THE PRIMARY CONCERN IN THE MEDIUM RANGE PORTION OF THE FORECAST IS WITH THE EVOLUTION OF AN UPPER SHORTWAVE TROUGH HEADING OUT OF NORTHERN MEXICO...WITHIN THE CENTRAL CONUS MEAN RIDGE. THE MEDIUM RANGE MODELS CONTINUE TO DIVERGE WITH THIS RATHER SMALL FEATURE AS IT CROSSES THE SOUTHERN PLAINS EARLY NEXT WEEK. THE 06Z GFS CLOSED OFF A CIRCULATION OF LOW PRESSURE OVER THE SOUTHERN PLAINS AND BROUGHT IT INTO MISSOURI WEDNESDAY...WHEREAS THE 12Z GFS ADVERTISED A CENTER OF HIGH PRESSURE IN THE SAME AREA. BECAUSE OF THE CONTINUED UNCERTAINTIES WITH THE VARYING MEDIUM RANGE SOLUTIONS...KEPT GOING LOW END PRECIPITATION CHANCES DURING THE MIDDLE OF NEXT WEEK AT THIS TIME. THIS WILL BE FINE TUNED AS THE MODELS ARE ABLE TO BETTER RESOLVE THIS FEATURE. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR MONDAY WITH A THERMAL RIDGE BECOMING ORIENTED FROM NORTHERN KANSAS INTO NORTHERN MISSOURI. TEMPERATURES WILL THEN COOL...RELATIVELY SPEAKING...BUT SHOULD REMAIN IN THE ABOVE NORMAL RANGE FROM MID TO LATE NEXT WEEK. STOFLET && .AVIATION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AROUND 01Z...IN RESPONSE TO AN UPPER LEVEL STORM SYSTEM. A BROKEN VFR CLOUD DECK WILL PERSIST THROUGH THIS EVENING...ALTHOUGH THERE IS A SMALL CHANCE THAT THE CLOUD DECK MAY BRIEFLY FALL TO BETWEEN 2 AND 3 KFT THIS EVENING. OTHERWISE...CLEARING SKIES LATE THIS EVENING. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 27, 2:15 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT FRI APR 27 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 215 PM CDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON ACROSS NORTHEASTERN KANSAS. THESE STORMS WILL MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...AN ISOLATED THUNDERSTORM MAY PRODUCE SMALL HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING...IN AREAS WEST OF A LINE FROM ST JOSEPH TO PLATTSBURG TO RICHMOND TO BUTLER. THIS INCLUDES THE KANSAS CITY AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEAK UPPER LEVEL STORM SYSTEMS MAY PROVIDE FOR A THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, Apr 27, 4:43 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 443 PM CDT FRI APR 27 2007 KSZ104-105-MOZ037-272215- JACKSON-JOHNSON-WYANDOTTE- 443 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...NORTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE QUIVIRA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... SHAWNEE AND MERRIAM BY 450 PM CDT. MISSION...COUNTRYSIDE AND KANSAS CITY KANSAS BY 455 PM CDT. MISSION WOODS...FAIRWAY...WESTWOOD AND WESTWOOD HILLS BY 500 PM CDT. LEAWOOD BY 505 PM CDT. RAYTOWN AND 7 MILES NORTH OF GRANDVIEW BY 515 PM CDT. THE TOWNS OF MUNCIE...HOLLIDAY...LAKE OF THE FOREST...BEVERLY HILLS AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM. BRIEF HEAVY RAINFALL...SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. DEROCHE
Special weather statement, Apr 27, 5:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT FRI APR 27 2007 KSZ060-272245- LINN- 514 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER...OR 14 MILES WEST OF LA CYGNE... MOVING SOUTHEAST AT 25 MPH. PEOPLE IN LINN COUNTY...INCLUDING THE CITIES OF PARKER AND PLEASANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:02 PM CDT | Tornado Warning | EAX | Johnson, Miami | 28 min |
| Apr 27, 5:50 PM CDT | Tornado Warning | EAX | Linn | 25 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.